MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT ANGLED INSERTER; HIP INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US SUMMIT ANGLED INSERTER; HIP INSTRUMENTS : IMPACTORS
Model Number 2570-05-125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that both of these products were found broken.No surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device was received for examination, therefore the reported event could not be confirmed.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found one additional related report (b)(4) against the provided product code, lot number combination.When investigated, the additional report found the inserter likely failed due to cyclic bending loading, due to repeated slightly off-axis impactions, resulting in high stress low cycle fatigue crack initiation and propagation to failure.The investigation could not draw any conclusions about the current reported event without the device to examine.Based on the inability to determine a root cause, a need for corrective action is not indicated.Monitor complaints through sep-419.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
SUMMIT ANGLED INSERTER
Common Device Name
HIP INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9843618
Report Number1818910-2020-08324
Device Sequence Number16328782
Product Code HWR
UDI-Device Identifier10603295143222
UDI-Public10603295143222
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2570-05-125
Device Catalogue Number257005125
Device Lot NumberCV168812
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1